Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 18 April 2016

Proportional Hazard Inverse Weibull Distribution and Associated Inference

Suja M. Aboukhamseen1, Mohamed E. Ghitany1 & Ramesh C. Gupta2

Journal of Mathematics and Statistics, Volume 12, Issue 2, pp. 86–98 · doi.org/10.3844/jmssp.2016.86.98

7,385 accesses4,218 downloads0 citations (Crossref)Metrics
Cite Check for updates

Abstract

In this study, we have considered the proportional hazard version of the inverse Weibull distribution. It has been shown that the density and hazard rate functions are unimodal and the mean residual life function is bathtub shaped. For the considered model, many functions of the parameters, such as the mean, variance, coefficient of variation and the critical points of the density, hazard rate and mean residual life functions cannot be given in explicit form. As a result, the variances of the maximum likelihood estimators of such functions cannot be given in explicit form to construct the usual asymptotic confidence interval. In this study, we use the percentile bootstrap estimation method to estimate such variances to construct the asymptotic confidence intervals. The asymptotic confidence intervals are compared with the bootstrap confidence intervals. Simulation studies are carried out to examine the performance of the maximum likelihood and bootstrap estimators. An example is provided to illustrate the procedure.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Aboukhamseen, S. M., Ghitany, M. E. & Gupta, R. C. (2016). Proportional Hazard Inverse Weibull Distribution and Associated Inference. Journal of Mathematics and Statistics, 12(2), 86–98. https://doi.org/10.3844/jmssp.2016.86.98

Licence
CC BY 3.0
Issue
Volume 12, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Proportional Hazard Inverse Weibull Distribution and Associated InferenceJournal of Mathematics and Statistics · Volume 12, Issue 2 · pp. 86–98 · CC BY 3.0Download